Alert archive / New Mexico / Freeze Warnings in 2011
Freeze Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 17, 2011, 3:11 AM MDT. It took effect at Oct 18, 2011, 2:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 3:11 AM MDT (09:11 UTC)
- In effect from
- Oct 18, 2011, 2:00 AM MDT
- Expired
- Oct 18, 2011, 5:49 AM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS75 KABQ 170911 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 AM MDT MON OCT 17 2011 NMZ528>531-171800- /O.NEW.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/ FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 311 AM MDT MON OCT 17 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. * LOCATION...ALONG THE INTERSTATE 25 CORRIDOR FROM ROMEROVILLE TO THE COLORADO LINE...AND ACROSS ADJACENT EASTERN PLAINS OF COLFAX...WESTERN UNION...WESTERN HARDING...AND SAN MIGUEL COUNTIES. * TEMPERATURES...WILL DIP TO NEAR 30 DEGREES ALONG THE INTERSTATE 25 CORRIDOR AND TO 32 DEGREES OR LOCALLY COOLER TO THE EAST. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 6 AM MDT. TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE EARLY TUESDAY MORNING. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON WINDSHIELDS AND METAL SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ SHY
4 follow-up statements
791 WWUS75 KABQ 171710 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1110 AM MDT MON OCT 17 2011 NMZ528>531-180300- /O.CON.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/ FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 1110 AM MDT MON OCT 17 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. * LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION AND HARDING COUNTIES. * TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 6 AM MDT. TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE EARLY TUESDAY MORNING. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON WINDSHIELDS AND METAL SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ 34
954 WWUS75 KABQ 171734 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1134 AM MDT MON OCT 17 2011 NMZ528>531-180000- /O.CON.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/ FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 1134 AM MDT MON OCT 17 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. * LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION AND HARDING COUNTIES. * TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 6 AM MDT. TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE EARLY TUESDAY MORNING. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON WINDSHIELDS AND METAL SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ523-180000- /O.NEW.KABQ.WI.Y.0050.111017T1800Z-111018T0000Z/ CENTRAL HIGHLANDS- 1134 AM MDT MON OCT 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * LOCATION...THIS INCLUDES THE CENTRAL HIGHLANDS AROUND CLINES CORNERS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 OR 55 MPH. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS BEFORE SUBSIDING. * VISIBILITY...NO REDUCTIONS TO VISIBILITY ARE EXPECTED. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ALONG INTERSTATE 40 NEAR CLINES CORNERS. HIGH PROFILE VEHICLES WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
664 WWUS75 KABQ 172351 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT MON OCT 17 2011 NMZ523-180100- /O.EXP.KABQ.WI.Y.0050.000000T0000Z-111018T0000Z/ CENTRAL HIGHLANDS- 551 PM MDT MON OCT 17 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. $$ NMZ528>531-181200- /O.CON.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/ FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 551 PM MDT MON OCT 17 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. * LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION AND HARDING COUNTIES. * TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 7 AM MDT. TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE EARLY TUESDAY MORNING. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON WINDSHIELDS AND METAL SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$
854 WWUS75 KABQ 181149 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MDT TUE OCT 18 2011 NMZ528>531-182200- /O.CAN.KABQ.FZ.W.0005.000000T0000Z-111018T1400Z/ /O.NEW.KABQ.FZ.W.0006.111019T0800Z-111019T1400Z/ FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 549 AM MDT TUE OCT 18 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. * LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION AND HARDING COUNTIES. * TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 7 AM MDT. TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE EARLY TUESDAY MORNING. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON WINDSHIELDS AND METAL SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ522-523-182200- /O.NEW.KABQ.FZ.W.0006.111019T0800Z-111019T1400Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS- 549 AM MDT TUE OCT 18 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. * LOCATION...INCLUDES THE ESTANCIA VALLEY AND CENTRAL HIGHLANDS OF TORRANCE COUNTY...AND SOUTHERN PORTIONS OF SANTA FE AND SAN MIGUEL COUNTIES. * TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 7 AM MDT. TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE EARLY TUESDAY MORNING. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON WINDSHIELDS AND METAL SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ SHY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 17, 3:02 AM MDT, 9 minutes earlier.
Area forecast discussion, Oct 17, 3:02 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT MON OCT 17 2011 .DISCUSSION... CURRENTLY...COLD FRONT DRIFTING SOUTH AND WEST INTO NORTHEAST NEW MEXICO AS 100 KT ZONAL JET ROARS ACROSS THE NORTHERN HALF OF THE STATE. CLOUDS WITH JET HAVE BEEN MAINLY OVER COLORADO...WITH SOME CIRRUS WISPS SPILLING SOUTHWARD OVER THE STATE LINE INTO EXTREME NORTHERN NEW MEXICO. OTHERWISE...HIGH AND DRY WITH HIGH PRESSURE IN CONTROL IN SPRAWLING DOME OVER EASTERN ARIZONA AND MUCH OF WESTERN AND CENTRAL NEW MEXICO. UPPER AIR CHARTS CENTER RIDGE OVER THE BAJA PENINSULA...AND AWAITING SHORTWAVE PUNCH MOVING SOUTHEAST ACROSS UTAH AND NORTHERN ARIZONA TO REINFORCE COLD FRONT AS IT CROSSES THE CENTRAL ROCKIES. COLD FRONT BLASTING SOUTHWARD WILL BE THE BIG WEATHER PLAYER TODAY. MODELS...IN REASONABLY GOOD AGREEMENT THROUGH NEXT WEEKEND...SOME DIFFERENCES STARTING TO EMERGE SUNDAY IN EVOLUTION OF UPSTREAM PATTERN WITH MODEST IMPACT ON THE NEW MEXICO WEATHER STORY. RIDGE CORE RETREATING WESTWARD TO THE BAJA PENINSULA WILL ALLOW SHORTWAVE MOVING ACROSS THE CENTRAL ROCKIES TO PENETRATE TO EAST TEXAS BY LATE TONIGHT AND DRAGGING ASSOCIATED COLD FRONT SOUTHWARD IN ITS WAKE. CLOSED LOW OVER THE EASTERN PACIFIC WILL OPEN TO A WAVE TUESDAY AND SHEAR EASTWARD ACROSS NORTHERN NEW MEXICO AS A QUICK HITTER SHORTWAVE BY LATE WEDNESDAY INTO THURSDAY WITH DAMPENING AMPLITUDE AND STEADY REDUCTION IN DYNAMICAL HELP FOR ANY SENSIBLE WEATHER THAT MIGHT OTHERWISE BE EXPECTED. FLOW ALOFT VEERS TO NORTHWEST AS SHORTWAVE PASSES. TROUGHINESS IN FLOW OFF THE CALIFORNIA COAST FRIDAY WILL DAMPEN BEFORE REACHING NEW MEXICO...AS MODELS ALL REDEVELOP RIDGE OVER NORTHERN MEXICO AND REBUILD THIS FEATURE NORTHWARD OVER NEW MEXICO HEADING INTO THE WEEKEND. DIFFERENCES EMERGING SUNDAY NOT PARTICULARLY SIGNIFICANT...ECMWF COLLEAGUES MAINTAINING RIDGE OVER THE STATE AS GFS MOVES GENTLE TROUGH OVER WESTERN CONUS AND CIRCULATES LIGHT NORTHWEST FLOW OVER NEW MEXICO. WEEKEND HEADLINE IS DRY...AND OPEN QUESTION ON WHETHER THE COMPANION ADJECTIVE IS HOT AND DRY OR MILD AND DRY. NEAR TERM...COLD FRONT OVER INTERMOUNTAIN REGION AND CENTRAL ROCKIES WILL PLUNGE SOUTHWARD ACROSS NEW MEXICO TODAY REACHING ROUGHLY A GALLUP TO CLAYTON LINE BY NOON AND THEN DRAPED ACROSS THE SOUTHERN TIER OF COUNTIES BY SUPPERTIME. FAST BLAST OF COOLER AIR WILL BOOST WIND SPEEDS AS THE FRONT SWINGS BY AND WINDS VEER RAPIDLY TO THE NORTHWEST. A FEW DOTS OF LOCAL WIND ADVISORY CONDITIONS OVER USUAL WINDY SPOTS IN NORTHERN TORRANCE COUNTY IN THE INTERSTATE 40 CORRIDOR LEADING EASTWARD OUT OF THE CENTRAL MOUNTAINS...AND THESE WILL NEED WATCHING DURING THE DAY TODAY FOR EXPANSION IN AREAL COVERAGE. WILL HOLD OFF ON A FORMAL ADVISORY FOR NOW...WITH LIMITED AREAL COVERAGE. OUT AHEAD OF THE FRONT...TEMPERATURES WILL REPEAT DOUBLE DIGIT EXCURSIONS ABOVE MID OCTOBER SEASONAL NORMALS...AND HIGH TEMPERATURE RECORDS ARE IN TROUBLE THIS AFTERNOON FOR CHAVES COUNTY...WITH SOME THREATS TO HIGH TEMPERATURE RECORDS IN LINCOLN AND DE BACA COUNTIES BEFORE THE FRONT BARRELS THROUGH. WITH WARMTH AND DRYNESS AND NOW WIND...WILL EXPECT SOME FIRE WEATHER ISSUES AS WELL SOUTH OF INTERSTATE 40 OVER THE EAST CENTRAL PLAINS. OVERNIGHT...MUCH COLDER AIR IN PLACE WILL DROP OVERNIGHT LOWS 10 TO 15 DEGREES OVER THE NORTHEAST QUADRANT OF THE STATE...AND THESE OVERNIGHTERS WILL DIP BELOW FREEZING IN SPOTS ALONG THE INTERSTATE 25 CORRIDOR AND ADJACENT PLAINS IN UNION AND HARDING COUNTIES. HAVE FREEZE WARNING OUT FOR TONIGHT AND WILL EMPHASIZE LOCAL FREEZES FOR THE MOST PART...AND CLOSER TO INTERSTATE 25. A LITTLE LESS FREEZE COVERAGE EXPECTED CLOSER TO THE TEXAS AND OKLAHOMA PANHANDLES. WITH COOLER AIR BUILDING AGAINST THE CENTRAL MOUNTAIN CHAIN...SOME GAP WINDS MAY DEVELOP TONIGHT AND PUSH OUT ACROSS THE RIO GRANDE VALLEY. SPEEDS WILL BE NOTICEABLE BUT SHOULD BE WELL BELOW ADVISORY CRITERIA. FOR TUESDAY...COLD FRONT WILL MOVE WELL WEST AND SOUTH OF NEW MEXICO TUESDAY MORNING AND STALL OUT IN WESTERN ARIZONA AND NORTHERN MEXICO. DAYTIME HIGH TEMPERATURES WILL BE ABOUT 15 DEGREES COOLER TUESDAY AFTERNOON COMPARED TO MONDAY FOR THE EASTERN PLAINS...WITH 8 TO 12 DEGREE DROPS IN THE CARDS FOR CENTRAL AND WESTERN SECTIONS OF THE STATE UNDER A MUCH COOLER AIR MASS. RIDGE AMPLIFYING TO THE WEST OF THE STATE WITH SURFACE HIGH PRESSURE SPRAWLED OVER CENTRAL AND EASTERN NEW MEXICO WILL SET UP A COOL DAY WITH LIGHT WINDS...AND AN END TO FIRE WEATHER WOE FOR NOW. FREEZING TEMPERATURES WILL ALSO BE A TUESDAY NIGHT REPEAT PERFORMANCE OF MONDAY NIGHTS PATTERN...AND ANOTHER ROUND OF FREEZE WARNINGS MAY BE NEEDED FOR THE INTERSTATE 25 CORRIDOR AND ADJACENT NORTHEAST HIGHLANDS AND PLAINS. FOR WEDNESDAY...RIDGE CORE HANGING TOUGH OVER NORTHERN MEXICO AS NORTHWEST FLOW ALOFT BACKS TO SOMETHING A LITTLE MORE ZONAL. QUICK HITTER PACIFIC SHORTWAVE WILL BE MOVING THROUGH UTAH AND NORTHERN ARIZONA WEDNESDAY EVENING POISED FOR QUICK TRIP ACROSS NORTHERN NEW MEXICO. ASSOCIATED SURFACE LOW OVER NORTHEAST ARIZONA WILL HELP RETURN LOW LEVEL WINDS TO MORE SOUTHERLY...AND SOME TEMPERATURE ADVECTION AND SUNSHINE WILL HELP HIGH TEMPERATURES BACK TO WITHIN A FEW DEGREES OF MID OCTOBER NORMALS. AFTERNOON SOUTHWEST BREEZES WILL KICK UP A LITTLE BIT OVER CHUPADERA MESA AND LINCOLN COUNTY...WITH WINDS ELSEWHERE RUNNING TO THE LIGHT SIDE. FOR THURSDAY...PACIFIC SHORTWAVE WILL BE NOTICED ONLY AS A QUICK WIND SHIFT AND PERHAPS A FEW EXTRA WISPS OF CLOUDS ACROSS NORTHERN NEW MEXICO AS IT MAKES SHORT WORK OF TRIP INTO EAST TEXAS. ASSOCIATED SURFACE LOW WILL SHIFT TO SOUTHEAST NEW MEXICO...AND WILL HELP MAINTAIN NORTHWEST FLOW BOTH ALOFT AND IN THE BOUNDARY LAYER FOR MUCH OF THE STATE...BUT GOOD NORTHBOUND CIRCULATION WILL HELP WARM UP THE EASTERN PLAINS BACK INTO DOUBLE DIGITS ABOVE MID OCTOBER NORMALS...WITH NORMAL TEMPERATURES ELSEWHERE AS TEMPERATURE TRENDS LEVEL OFF. OUTLOOK...FRIDAY THROUGH WEEKEND...NEAR ZONAL FLOW ALOFT WILL VEER TO NORTHWEST GRADUALLY THROUGH THE WEEKEND AS RIDGE CORE BUILDS OVER THE SOUTHERN CALIFORNIA COAST. WEAK SHORTWAVE TROUGH EMBEDDED IN THE FLOW WILL INTRODUCE A FEW CLOUDS AND A WIND SHIFT ON SUNDAY...BUT OTHERWISE CONDITIONS WILL REMAIN DRY AND BENIGN THROUGH THE WEEKEND WITH LIGHT WINDS...AND PRETTY MUCH LEVEL TEMPERATURE TRENDS WITH SOME MODEST COOLING POSSIBLE SUNDAY AS UPSTREAM NORTHWEST FLOW BECOMES A LITTLE STRONGER. SHY && .AVIATION... VFR CONDITIONS WILL CONTINUE TO PREVAIL...HOWEVER BREEZY TO WINDY CONDITIONS WILL TAKE SHAPE BY LATE MORNING AS AN UPPER LEVEL DISTURBANCE MOVES NEAR THE COLORADO/NEW MEXICO BORDER. A COLD FRONT WILL ALSO MOVE INTO NORTHEAST NEW MEXICO BY MID AFTERNOON WHERE LOCALIZED GUSTY WINDS WILL BE FOUND. OVERALL THE WINDS ARE EXPECTED TO QUICKLY DECREASE IN SPEED THIS EVENING WITH JUST SOME MODERATE BREEZES PREVAILING IN THE FAR EASTERN PLAINS NEAR THE TEXAS BORDER. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... UPPER DISTURBANCE IS NEAR THE TRI-STATE AREA OF UTAH/WYOMING/COLORADO AND THIS FEATURE WILL CONTINUE TO DIVE SOUTHEASTWARD. AS THE DISTURBANCE SKIRTS NEAR NORTHERN NEW MEXICO BY MID DAY TODAY STRONGER WINDS ALOFT WILL MOVE INTO NEW MEXICO...AND WILL MIX TO THE SURFACE BY LATE MORNING. WHILE THE STRONGEST WINDS WILL STRETCH FROM THE NORTHWESTERN HIGHLANDS INTO THE CENTRAL MOUNTAINS AND HIGHLANDS...WINDS WILL STILL BE CRITICALLY HIGH IN THE EAST CENTRAL PLAINS WHERE LOW HUMIDITY AND ABOVE NORMAL TEMPERATURES WILL HOLD UNTIL THE AFTERNOON. RED FLAG WARNING FOR FWZ 109 WILL STAY INTACT TO ACCOUNT FOR THIS. A TWO- SEGMENT FRONT WILL ALSO SEEP INTO THE STATE...THE BACK DOOR SEGMENT SPAWNING THE MOST CHANGE TO SENSIBLE WEATHER. WINDS IN THE EASTERN PLAINS WILL TURN NORTHERLY...AND LOCALLY GUSTY BEHIND THE FRONT...WHILE MUCH COOLER TEMPERATURES SEEP IN. THREAT FOR PRECIPITATION STILL LOOKS ABSENT THROUGH THE EVENING AS FRONT PUSHES ITS WAY SOUTH. A QUIET PERIOD IS IN STORE THEREAFTER AS UPPER DISTURBANCE EXITS...LEAVING BEHIND COOLER THAN NORMAL TEMPERATURES IN THE EASTERN HALF OF THE FORECAST AREA. WINDS WILL BE MUCH LESS ON TUESDAY...AND RH WILL HOVER ABOVE CRITICAL THRESHOLDS DUE TO THE COOLER TEMPERATURES IN PLACE. VENTILATION WILL FALL TO MUCH LOWER LEVELS...ESPECIALLY IN CENTRAL VALLEYS. FLOW ALOFT WILL BE TRANSITIONING FROM NORTHWESTERLY TO MORE WESTERLY BY WEDNESDAY AS A RIDGE AXIS ROLLS OFF OF THE ROCKIES...AND A WEAK SHORTWAVE TROUGH ATTEMPTS TO BUILD IN BEHIND IT. THIS TROUGH WILL NOT HAVE MUCH DYNAMICS OR MOISTURE TO WORK WITH...AND THUS TRENDS WILL MORE OR LESS CONTINUE WITH TEMPERATURES WARMING TOWARD AVERAGE AND RH FALLING INTO THE TEENS AND 20 PERCENT RANGE. WINDS WILL ALSO REMAIN LIGHT...AND INEFFICIENT MIXING WILL LIKELY YIELD POOR MIXING IN SOME CENTRAL...NORTHERN...AND NORTHWESTERN VALLEYS. WEST TO NORTHWEST FLOW LOOKS TO BE IN THE PATTERN FOR MUCH OF THE MEDIUM TO EXTENDED RANGE FORECAST...PRECLUDING ANY STRONG WINDS OR PRECIPITATION INTRUSIONS. TEMPERATURES WILL TREND BACK ABOVE NORMAL. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 35 69 33 / 0 0 0 0 DULCE........................... 68 28 66 25 / 5 0 0 0 CUBA............................ 67 32 61 30 / 0 0 0 0 GALLUP.......................... 70 28 68 24 / 0 0 0 0 EL MORRO........................ 68 27 63 24 / 0 0 0 0 GRANTS.......................... 72 32 67 27 / 0 0 0 0 QUEMADO......................... 72 32 68 28 / 0 0 0 0 GLENWOOD........................ 84 41 78 37 / 0 0 0 0 CHAMA........................... 62 26 62 24 / 5 0 0 0 LOS ALAMOS...................... 66 36 59 32 / 0 0 0 0 PECOS........................... 68 31 57 30 / 0 0 0 0 CERRO/QUESTA.................... 63 27 57 25 / 0 0 0 0 RED RIVER....................... 55 25 49 24 / 5 0 0 0 ANGEL FIRE...................... 59 22 51 22 / 5 0 0 0 TAOS............................ 68 28 61 26 / 0 0 0 0 MORA............................ 66 29 55 28 / 5 5 5 0 ESPANOLA........................ 75 36 67 33 / 0 0 0 0 SANTA FE........................ 70 33 60 33 / 0 0 0 0 SANTA FE AIRPORT................ 73 35 64 34 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 74 43 65 40 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 75 46 67 43 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 78 43 69 38 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 77 44 68 39 / 0 0 0 0 LOS LUNAS....................... 78 40 71 34 / 0 0 0 0 RIO RANCHO...................... 76 43 67 39 / 0 0 0 0 SOCORRO......................... 83 45 71 40 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 73 37 64 34 / 0 0 0 0 TIJERAS......................... 73 35 65 34 / 0 0 0 0 MORIARTY/ESTANCIA............... 71 31 61 30 / 5 0 0 0 CLINES CORNERS.................. 71 34 59 33 / 0 0 0 0 GRAN QUIVIRA.................... 76 39 65 35 / 0 0 0 0 CARRIZOZO....................... 82 43 68 38 / 0 0 0 0 RUIDOSO......................... 73 35 60 33 / 0 0 0 0 CAPULIN......................... 67 28 56 27 / 5 5 5 0 RATON........................... 72 30 61 28 / 5 5 5 0 SPRINGER........................ 74 30 62 28 / 5 5 5 0 LAS VEGAS....................... 73 31 58 31 / 0 5 5 0 CLAYTON......................... 71 34 61 33 / 5 5 5 0 ROY............................. 74 32 60 31 / 0 5 5 0 CONCHAS......................... 81 38 66 35 / 0 5 5 0 SANTA ROSA...................... 84 38 66 36 / 0 5 0 0 TUCUMCARI....................... 81 36 66 34 / 0 5 0 0 CLOVIS.......................... 82 38 65 37 / 5 0 0 0 PORTALES........................ 84 38 66 37 / 5 0 0 0 FORT SUMNER..................... 86 41 67 37 / 0 0 0 0 ROSWELL......................... 94 44 70 39 / 0 0 0 0 PICACHO......................... 87 41 67 35 / 0 0 0 0 ELK............................. 82 38 63 33 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ108. FREEZE WARNING FROM 2 AM TO 8 AM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ528>531. && SHY/52
Hazardous weather outlook, Oct 16, 6:00 AM MDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN OCT 16 2011 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 11:34 AM MDT | Wind Advisory | ABQ | 6 hr |
Nearby
Freeze Warnings in New Mexico, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.